Reply To: Drained mommy

#81080
BRLK
Participant

First I would talk to her doctor about the behavior you’re seeing when the meds wear off. My son experienced this first on Adderall (which had other side effects and wasn’t right for him) then again when we tried to adjust his current medication up to a higher dose. We brought the dose back down and the behavior stopped. Every kid is different but when you’re noticing meltdowns and behavior issues tied to the wearing off of meds there may be other options that are a better fit for her. As for screeen time, I notice when my son spends too much time on it his behavior is worse. I’m not blaming screen time specifically, it’s the inactivity. I always try to plan an hour’s worth of something on school days to burn off energy, even if it’s just a walk with the dog or a trip to the park. On non-school days I usually have to be sure I’ve planned to get him out of the house for extended periods. My son is older now but he still has a need for high sensory input – running, jumping, climbing, etc and he’s never been interested in group activities or team sports so don’t let it bother you that you can’t afford those kinds of activities. They just need to move. Finally go easy on yourself. Its difficult but you’ve got this.